MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7584
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 09/2023).
 
Event or Problem Description
It was reported that during a procedure through a calcified svc, the balloon allegedly burst.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest 40 pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared bloody, no kinks and no other anomalies noted the device.On the functional evaluation of the device, the guide wire lumen was flushed, and an in-house guide was inserted without any issue.Then the balloon tried to inflate with the in-house presto device, upon inflation water were leaking from the balloon.Upon removing the fibers, a rupture was noted.On microscopic observation it was noted a pin hole rupture on the balloon.Therefore, the investigation has confirmed for reported balloon rupture as a pin hole balloon rupture were noted when the balloon attempt to inflate and water leaks from the rupture.A definitive root cause for the balloon rupture could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 09/2023).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure through a calcified svc, the balloon allegedly burst.There was no reported patient injury.

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11698530
Report Number2020394-2021-00886
Device Sequence Number17027926
Product Code DQY
UDI-Device Identifier00801741060557
UDI-Public(01)00801741060557
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7584
Device Catalogue NumberCQF7584
Device Lot NumberREEX2287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;